I'm an 18 year old female and recently, I've noticed my hair falling out. Thinning, really, but it's alarming and I can feel a really significant volume difference. I went to a doctor who did some blood tests for thyroid, iron deficiency, and iron binding. It came back that I'm Iron Deficient Anemic. I started take 90mg of Elemental Iron daily. The texture of my hair is totally different but the thinning hasn't gotten any better at all!!
Help! I don't want to go bald! When will the supplements help my hair thinning?! My thyroid came back normal, are there any other things that could be causing this kind of hair thinning?
I cannot confirm anything without examination but the possibility of telogen effluvium has to be ruled out. It is nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset. There is a chronic form also which persists for a longer duration and starts with insidious onset. Chronic telogen effluvium is hair shedding lasting longer than 6 months. Treatment consists of medications like Minoxidil, surgical approach(hair transplantation) and improvement in diet.
My sincere advice is to consult a trichologist and get this possibility ruled out. In the meantime take care of your diet and eat a healthy nutritious diet. Since you are having iron deficiency anemia, so keep on taking the iron supplements as it is also one of the causes of hair loss.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you so much. I am seeing a dermatologist at Stanford next week. Hopefully the doc can give me some insight. I'll keep telogen effluvium in mind when we talk about the thinning. I will indeed keep you posted and thanks for giving me some insight!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.